MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERGLIDE MIDLINE CATHETER 20G, 10CM W/ BASIC TRAY; INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POWERGLIDE MIDLINE CATHETER 20G, 10CM W/ BASIC TRAY; INTRAVASCULAR CATHETER
Catalog Number M120100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/26/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged powerglide catheter and guidewire was confirmed, but the exact cause is unknown.One 20g x 10cm powerglide midline catheter was returned for investigation.A visual observation of the returned product revealed evidence of use.The catheter had been removed from the needle.Blood residue is visible on the catheter.The catheter was kinked or crimped 1.1¿ from the distal end of the pink strain relief sleeve.The catheter handle and the guidewire push-off handle were received separate from the housing.The safety mechanism was engaged over the needle tip.The guidewire was protruding from the needle and safety mechanism.The coil wire was not observed on the guidewire.The housing of the powerglide deployment system was disassembled and it was observed that the guidewire had detached from the guidewire coupler.The guidewire was removed from the proximal end of the needle.The overall length of the guidewire was 8.49¿, which indicates that the core wire broke at the weld tip.The weld tip and the coil wire was not returned for investigation.The distal end of the core wire was microscopically examined and was noted to have a rough and granular surface, which is indicative of a break.A microscopic examination of the needle bevel revealed plastic deformation at the heel of the needle bevel, which indicates that the guidewire may have been damaged by the needle.The exact causes of the complications encountered during use are unknown, but may be related to insertion technique.It was reported that the guidewire crumpled and kinked the catheter.During that part of the insertion process, the guidewire should be fully extended and locked into place.The ifu cautions, ¿make sure guidewire is fully extended before moving on to the next step.¿ the product ifu warns, ¿once the catheter has been advanced, do no re-insert the needle back into the catheter or pull the catheter back onto the needle.This may result in damage to the catheter.If the catheter needs to be repositioned, either do so without the aid of the needle, or remove both the catheter and the needle as a unit to prevent the needle from damaging or shearing the catheter.¿ no further action is required because the complainant event could not be related to a deficiency in product manufacture or deficiency while under correct product use.A lot history review (lhr) of reat1863 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
On (b)(6) 2016 - facility reported to the sales representative that during a procedure the guidewire "crumpled" up on itself and kinked the catheter.The catheter was removed and a new device was used to complete the procedure.

Brand Name
POWERGLIDE MIDLINE CATHETER 20G, 10CM W/ BASIC TRAY
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6113306
Report Number3006260740-2016-00611
Device Sequence Number18921976
Product Code FOZ
UDI-Device Identifier00801741075322
UDI-Public(01)00801741075322(17)180628(10)REAT1863
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K121073
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/26/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2018
Device Catalogue NumberM120100
Device Lot NumberREAT1863
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2016
Initial Report FDA Received Date11/18/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1